Alert archive / California / Winter Storm Warnings in 2008
Winter Storm Warning 12, NWS Sacramento, CA
NWS Sacramento, CA issued this winter storm warning at Dec 23, 2008, 4:05 PM PST. It took effect at Dec 23, 2008, 10:00 PM PST. It was in force for 44 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 23, 2008, 4:05 PM PST (00:05 UTC)
- In effect from
- Dec 23, 2008, 10:00 PM PST
- Expired
- Dec 25, 2008, 6:00 PM PST
- In force
- 44 hr
- Issued by
- NWS Sacramento, CA
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this winter storm warning went out at Dec 23, 9:20 AM PST, 6 hours 45 minutes earlier.
Area forecast discussion, Dec 23, 9:20 AM PST, 6 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 920 AM PST TUE DEC 23 2008 .DISCUSSION...WATER VAPOR IMAGERY SHOWS DRIER NORTHWESTERLY FLOW ALOFT FILTERING INTO NORTHERN CALIFORNIA ON THE BACK SIDE OF THE EXITING TROUGH THIS MORNING. AS A RESULT...THE REGION SHOULD ENJOY A BRIEF BREAK IN THE STORMY WEATHER OF LATE...WITH TEMPERATURES RUNNING EITHER RIGHT AROUND NORMAL OR SLIGHTLY BELOW. THERE ARE A FEW LINGERING LIGHT SHOWERS OVER THE FOOTHILLS AND MOUNTAINS...BUT ALSO EXPECT THESE TO DIMINISH AS THE DAY GOES ON. WATER VAPOR IMAGERY ALSO SHOWS THE NEXT STORM SYSTEM DEEPENING AS IT MOVES INSIDE OF 140 WEST NEAR 40 NORTH. THIS SYSTEM WILL QUICKLY DIG SOUTH OVER THE PACIFIC DURING THE NEXT 24 HOURS...BEFORE MOVING INLAND ACROSS SOUTHERN CALIFORNIA ON CHRISTMAS EVE. MODELS ARE STILL HAVING SOME ISSUES WITH THE TRACK OF THIS SYSTEM...WHICH IS BRINGING QUITE A BIT OF UNCERTAINTY TO THE FORECAST OVER THE NEXT 24 HOURS. EITHER WAY...BELIEVE THE REGION WILL SEE SOME RAIN AND MOUNTAIN SNOW AS WELL AS VERY GUSTY WINDS LATE TONIGHT AND WEDNESDAY. SNOW LEVELS WILL BE HIGHER WITH THIS SYSTEM...RISING TO BETWEEN 4000 AND 5000 FEET BY WEDNESDAY. HOWEVER...THE NEXT COLDER SYSTEM IS STILL ON TRACK TO QUICKLY MOVE INTO THE REGION ON WEDNESDAY NIGHT AND THURSDAY...BRINGING ADDITIONAL RAIN AND SNOW FALL TO THE REGION. SNOW LEVELS WILL LOWER TO BETWEEN 1000 AND 1500 FEET BY THURSDAY MORNING...WITH SOME SNOW POSSIBLE IN THE LOWER FOOTHILLS. PALMER && .AVIATION...GENERALLY VFR CONDITIONS EXCEPT FOR AREAS OF MORNING LOW CLOUDS IN THE NORTHERN SACRAMENTO VALLEY AND SHASTA COUNTY AND AREAS OF LOW CLOUDS OVER THE SIERRA FOR AREAS OF MVFR AND LOCAL IFR CONDITIONS. A BRIEF BREAK IN BETWEEN STORMS TODAY WITH A LINGERING SHOWER POSSIBLE OVER THE SIERRA. ANOTHER STORM MOVES IN OVERNIGHT BRINGING ADDITIONAL PRECIPITATION AND MVFR/IFR CONDITIONS TONIGHT INTO TOMORROW. SOUTHERLY SFC WIND GUSTS UP TO 35 KTS IN THE VALLEY AND UP TO 55 KTS EXPECTED IN THE MOUNTAINS TOMORROW. && .STO WATCHES/WARNINGS/ADVISORIES... ...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH THURSDAY AFTERNOON FOR THE WEST SLOPES OF THE NORTHERN SIERRA NEVADA...WESTERN PLUMAS COUNTY AND THE LASSEN PARK AREA...INTERIOR COAST RANGE NORTH OF CLEAR LAKE...AND THE SHASTA COUNTY MOUNTAINS. &&
Hazardous weather outlook, Dec 23, 5:40 AM PST, 10 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SACRAMENTO CA 540 AM PST TUE DEC 23 2008 CAZ013>019-063-064-066>069-241500- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 540 AM PST TUE DEC 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY ANOTHER WEATHER SYSTEM WILL ARRIVE WEDNESDAY AND A THIRD ON CHRISTMAS EVE AND CHRISTMAS DAY. EACH SYSTEM HAS THE POTENTIAL TO DROP AS MUCH AS AN INCH OF PRECIPITATION TO THE VALLEY WITH HIGHER AMOUNTS OVER THE MOUNTAINS. SNOW LEVELS WILL GENERALLY BE AROUND 2500 TO 3500 FEET. SNOW AMOUNTS OF A FOOT OR MORE ARE POSSIBLE WITH EACH SYSTEM OVER THE HIGHER MOUNTAINS. * WINTER STORM WATCH.........SEE WWUS46 KSTO - WSWSTO FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 23, 4:05 PM PST | Winter Weather Advisory | STO | 22 hr |
Nearby
Winter Storm Warnings in California, 2008Every winter storm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.